Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have biliary atresia. Getting sharp pain in heart when breathing deeply. Any complication?

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
I am a 30 year old female with biliary atresia. Have not had a transplant yet but my dr say its getting closer.
But I also have very bad allergies. Red eyes goop in the eyes. But lately when I sneeze I have a hard time breathing in and get a sharp pain by my heart. It does come and go the pain. Does this have to do with allergies? Or my liver failure? Or something more severe?
Posted Thu, 2 May 2013 in Liver and Gall Bladder
Answered by Dr. Sujoy Khan 3 hours later

Welcome to Healthcare Magic and thank you for writing to us.

I suppose your underlying condition is acquired biliary atresia, and on the list for liver transplant.
As you may already know, liver function tests become abnormal particularly bilirubin rises that causes a lot of skin itching (yellow eyes, jaundice).
There are several reports of food allergy (particularly egg allergy) in patients post transplant for biliary atresia.

Your allergies most likely preceeded the current condition in which case, standard antihistamine therapy with eye drops will help. Also if you are on steroids or immunosuppressants, the allergies will reduce.
Check with your doctor on the antihistamines that could be used now, particulary Fexofenadine or Levocetirizine plus olopatadine eye drops.

Thepain in the chest is due to the forceful nature of the sneeze so try and use a towel to sneeze into next time, to prevent the sudden chest movements.

I hope that was useful.
Best Wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor